Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Apr 4, 2012, 9:36 AM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 9:36 AM CDT (14:36 UTC)
- Expired
- Apr 4, 2012, 11:00 AM CDT
- In force
- 84 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Eglin Afb radar (KEVX), 162 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
747
WHUS54 KMOB 041436
SMWMOB
GMZ670-675-041600-
/O.NEW.KMOB.MA.W.0049.120404T1436Z-120404T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
936 AM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
* UNTIL 1100 AM CDT
* AT 932 AM CDT...A THUNDERSTORM PRODUCING SEVERE WINDS IN EXCESS OF
50 KNOTS WAS LOCATED 59 NM SOUTH OF PENSACOLA BEACH...OR 42 NM
SOUTH OF ORISKANY REEF...MOVING EAST AT 20 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS WHICH CAN EASILY
OVERTURN BOATS. IF A WATERSPOUT IS SPOTTED...MOVE AT A 90 DEGREE
ANGLE FROM ITS APPARENT MOVEMENT AND SEEK SAFE HARBOR IMMEDIATELY.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE AND KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
&&
LAT...LON 2932 8723 2942 8725 2962 8652 2937 8653
2939 8667 2932 8706
TIME...MOT...LOC 1435Z 259DEG 18KT 2935 8713
$$2 follow-up statements
862
FZUS74 KMOB 041512
MWSMOB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1012 AM CDT WED APR 4 2012
GMZ670-041521-
/O.CAN.KMOB.MA.W.0049.000000T0000Z-120404T1600Z/
1012 AM CDT WED APR 4 2012
...SPECIAL MARINE WARNING HAS BEEN CANCELLED...
THE AFFECTED AREA WAS...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
AT 1009 AM CDT...THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT
OF THE AREA...THUS THE SPECIAL MARINE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 2947 8709 2962 8652 2938 8653 2939 8667
2934 8697
TIME...MOT...LOC 1511Z 259DEG 18KT 2938 8689
$$
GMZ675-041600-
/O.CON.KMOB.MA.W.0049.000000T0000Z-120404T1600Z/
1012 AM CDT WED APR 4 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT...
FOR THE FOLLOWING AREA...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AT 1009 AM CDT...A THUNDERSTORM PRODUCING STRONG WINDS 34 KNOTS OR
GREATER WAS LOCATED 58 NM SOUTH OF PENSACOLA BEACH...OR 40 NM SOUTH
OF ORISKANY REEF...MOVING EAST AT 20 KNOTS.
EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY
RAINS. SEEK SAFE HARBOR IMMEDIATELY.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE AND KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 2947 8709 2962 8652 2938 8653 2939 8667
2934 8697
TIME...MOT...LOC 1511Z 259DEG 18KT 2938 8689
$$044
FZUS74 KMOB 041536
MWSMOB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1036 AM CDT WED APR 4 2012
GMZ675-041600-
/O.CON.KMOB.MA.W.0049.000000T0000Z-120404T1600Z/
1036 AM CDT WED APR 4 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT...
FOR THE FOLLOWING AREA...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AT 1032 AM CDT...A THUNDERSTORM PRODUCING STRONG WINDS 34 KNOTS OR
GREATER WAS LOCATED 54 NM SOUTH OF NAVARRE BEACH...OR 33 NM SOUTHWEST
OF OKALOOSA DEEP WATER REEF...MOVING EAST AT 25 KNOTS.
EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY
RAINS. SEEK SAFE HARBOR IMMEDIATELY.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE AND KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 2952 8688 2962 8652 2938 8653 2939 8667
2937 8680
TIME...MOT...LOC 1536Z 252DEG 26KT 2949 8677
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 4, 5:01 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 4, 5:01 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT WED APR 4 2012 .SHORT TERM...(TODAY THROUGH FRIDAY)FOR TODAY THROUGH TONIGHT... OUTFLOW INDUCED CONVECTION IS MOVING EAST ACROSS COASTAL SECTIONS OF ALABAMA AND INTO THE WESTERN FLORIDA PANHANDLE THIS MORNING IN AREA OF ML CAPE 1500-2500 J/KG. MODELS INDICATE ML CAPES INCREASING TO 3000 J/KG ACROSS ALMOST ALL OF THE FCST AREA THIS AFTERNOON. WITH PRECIPITABLE WATERS UP TO AROUND 1.6 INCHES TODAY...AND RELATIVELY STEEP LAPSE RATES...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP INLAND THROUGH THE COURSE OF THE DAY AND INTO THE EVENING HOURS. THESE PARAMETERS SUGGEST POTENTIAL FOR STRONG TO SEVERE STORMS AGAIN TODAY...AND THE STORM PREDICTION CENTER HAS THE WESTERN AND CENTRAL PORTIONS OF THE FCST AREA OUTLOOKED FOR SLIGHT SEVERE TODAY. SHEAR IS RELATIVELY LOW...SO TORNADO THREAT IS EXPECTED TO BE MINIMAL...BUT A DAMAGING WIND AND HAIL POTENTIAL WILL EXIST WITH MANY OF THE STORMS. SHOWERS AND STORMS WILL LIKELY CONTINUE INTO THE NIGHT HOURS...BUT LESSER COVERAGES EXPECTED. TEMPERATURES ABOVE NORMAL WITH HIGHS TODAY GENERALLY IN THE MID 80S...EXCEPT LOW 80S CLOSET TO THE COAST. LOWS TONIGHT EXPECTED TO BE IN THE MID 60S MOST INTERIOR LOCATIONS AND UPPER 60S CLOSER TO THE COAST. 12/DS BY THURSDAY MORNING...THE UPPER LOW HAS MOVED OVER NORTHERN AR...WITH A SURFACE LOW CENTERED OVER THE MID MISS RIVER VALLEY. GUIDANCE IS ADVERTISING DRY SLOTTING OVER MS BY THIS TIME...BUT ALL ARE PRETTY CONSISTENT IN ADVERTISING THE FA BEING UNDER MOIST SOUTHWESTERLY FLOW. THROUGH THURSDAY...THIS WEATHER MAKER FOR THE FA GETS SHUNTED ESE AROUND THE SW SIDE OF AN UPPER TROUGH OVER THE EASTERN CONUS...TO OVER THE MS/AL/TENN JUNCTURE. THIS SYSTEM'S SURFACE LOW MOVES TO OVER/NEAR THE ATLANTIC SEABOARD BY THE SAME TIME. GUIDANCE IS ADVERTISING VARIOUS AMOUNTS OF THE DRY AIR MOVING OVER THE FA...BUT ALL ARE PRETTY CONSISTENT IN WRAP AROUND STRATUS MOVING OVER THE FA FROM THE NORTH. AM TENDING TO LEAN TOWARDS THE COOLER MET NUMBERS FOR THE FORECAST...WITH THE SKY REMAINING CLOUDY ALL DAY...PLUS SOME COOLER NORTHERLY AIR MOVING OVER THE FA. FOR THURSDAY NIGHT THROUGH FRIDAY...THE UPPER LOW MOVES AROUND THE BASE OF THE EASTERN TROUGH AND OUT OVER THE WESTERN ATLANTIC...WHILST THE SURFACE LOW MOVES OFF THE CAROLINA COAST. A SECOND SHORTWAVE DIVING INTO THE EASTERN TROUGH ON THE TAIL OF THE FIRST LOW/SHORTWAVE IS BEING ADVERTISED AS BRINGING A RE-ENFORCING SHORT OF COOLER... NORTHERLY AIR TO THE FA BEGINNING LATE FRIDAY. THE NAM/MET GUIDANCE HAS MAINTAINED A COOLER AIRMASS OVER THE FA THAN THE WARMER GFS THROUGH THURSDAY NIGHT AND FRIDAY. THIS COOLER SCENARIO IS SECONDED BY THE ENSEMBLES AND VERIFICATION THE LAST FEW DAYS VERIFICATION...SO HAVE CONTINUED THE TREND...LEANING TOWARDS THE COOLER NAM FOR THE FORECAST. .LONG TERM...(FRIDAY NIGHT ON)THE RE-ENFORCING FRONT MOVES OVER AND SOUTH OF THE AREA FRIDAY NIGHT...BUT WITH THE EASTERN TROUGH CONTINUING TO SWING EASTWARD...THE STRONGEST COLD SURGE IS EAST OF THE FA. THE RESULT FOR THE WEEKEND IS TEMPS TRENDING TO SEASONAL FOR THE FA FOR SATURDAY. ANOTHER SHORTWAVE TOPPING THE UPPER RIDGE THAT HAS BUILT NORTH OVER THE PLAINS THROUGH THE WEEKEND WILL BRING ANOTHER...WEAK FRONT OVER THE AREA LATE SUNDAY INTO SUNDAY INTO SUNDAY NIGHT. HELPING TO MAINTAIN TEMPS NEAR...BUT A BIT ABOVE SEASONAL LEVELS. FOR THE FIRST HALF OF THE COMING WEEK...AN ACTIVE UPPER PATTERN OVER THE CONUS RESULTS IN MORE UPPER ENERGY MOVING ONSHORE OVER THE NORTHWESTERN CONUS THROUGH THE WEEKEND...THEN MOVING TO AND GETTING ABSORBED INTO THE EASTERN UPPER TROUGH. THIS DEEPENING TROUGH OVER THE EASTERN CONUS WILL BUILD AN UPPER RIDGE OVER THE ROCKIES...BRINGING THE FA UNDER DRY...NORTHWESTERLY UPPER FLOW THROUGH THE WEEK. A VORT LOBE SWINGS SOUTHEAST AROUND THE BACKSIDE OF THE EASTERN UPPER TROUGH LATE SUNDAY THROUGH MONDAY...BEFORE PUSHING A STRONGER FRONT OVER THE FA MONDAY INTO MONDAY NIGHT. THIS FRONT IS BEING ADVERTISED AS BEING MUCH STRONGER...ENOUGH FOR GUIDANCE TO ADVERTISE TEMPS DROPPING BELOW SEASONAL LEVELS FOR THE MIDDLE OF THE COMING WEEK. && .AVIATION...(04/12Z ISSUANCE)...ONGOING SHOWERS AND THUNDERSTORMS ALONG COASTAL SECTIONS OF ALABAMA WILL MOVE EAST INTO THE WESTERN FLORIDA PANHANDLE COASTAL AREAS THIS MORNING. FOR THE MOST PART...WILL MAINTAIN THE VCTS FOR TAF SITES THIS MORNING. MVFR CONDITIONS POSSIBLE NEAR COASTAL AREAS THIS MORNING ..BUT GENERALLY VFR ELSEWHERE THROUGH AROUND MIDDAY. CONVECTION EXPECTED TO INCREASE ACROSS THE REMAINDER OF THE FCST AREA THIS AFTERNOON WITH MVFR CONDITIONS PREVAILING...OCNLY IFR. 12/DS && .MARINE...HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL GRADUALLY WEAKEN THROUGH THURSDAY AFTERNOON AS AN AREA OF LOW PRESSURE AND ASSOCIATED FRONT APPROACHES THE MARINE AREA FROM THE WEST. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MARINE AREA...MAINLY TODAY THROUGH THURSDAY EVENING. THE PRECIPITATION WILL END THURSDAY NIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION...FOLLOWED BY COOLER AND DRIER WEATHER OVER THE WEEKEND. 12/DS && .FIRE WEATHER...MOIST SOUTHWESTERLY FLOW CONTINUES OVER THE AREA TODAY INTO TUESDAY...AS AN UPPER SYSTEM PASSES NORTH...THEN NORTHEAST OF THE AREA. AS THIS UPPER SYSTEM MOVES EAST OF THE AREA THURSDAY... COOLER...DRIER AIR WILL MOVE OVER THE AREA...ALONG WITH A SWITCH IN MIXING LAYER FLOW TO NORTHERLY FLOW. OFFSHORE WINDS WILL LAST THROUGH SATURDAY...THEN BECOME MORE EASTERLY AS SURFACE HIGH PRESSURE MOVES NORTH OF THE AREA. THIS EASTERLY FLOW WILL LAST INTO SUNDAY NIGHT...WITH ANOTHER FRONT SWITCHING WINDS BACK TO NORTHERLY FOR THE BEGINNING OF THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 84 68 80 59 / 40 40 60 05 PENSACOLA 82 70 80 61 / 30 40 60 10 DESTIN 79 71 81 62 / 20 40 60 30 EVERGREEN 85 66 81 57 / 40 40 60 40 WAYNESBORO 85 64 81 56 / 50 50 50 10 CAMDEN 86 65 81 56 / 40 50 60 30 CRESTVIEW 86 66 82 59 / 30 40 70 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 12/16
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED APR 4 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE INTO THURSDAY...AGAIN WITH SOME STRONG TO SEVERE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY NIGHT AND EARLY FRIDAY...BRINGING A MUCH LOWER CHANCE FOR SHOWERS AND STORMS FOR THE WEEKEND AND CONTINUING INTO THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN STORM SPOTTERS MAY BECOME NECESSARY THIS AFTERNOON. GMZ630-650-655-670-675-051200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 600 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE MARINE AREA THROUGH THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING HAZARDOUS WEATHER CONDITIONS INCLUDING STRONG WIND GUSTS...HAIL AND FREQUENT LIGHTNING STRIKES...IN ADDITION TO HEAVY RAINFALL. LOCALLY HIGHER SEAS ALSO EXPECTED IN AND AROUND THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE MARINE AREA THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME STRONG. CHANCES FOR SHOWERS AND STORMS WILL DECREASE BY FRIDAY INTO THE WEEKEND.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:07 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Mobile, Washington | 38 min |
| Apr 4, 2:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 4, 4:23 AM CDT | Special Marine Warning | MOB | 82 min | |
| Apr 4, 8:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 4, 11:47 AM CDT | Special Marine Warning | MOB | 118 min | |
| Apr 3, 10:25 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone, Wayne | 50 min |
| Apr 4, 10:38 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 48 hr |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.